Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 170, NWS Lubbock, TX

June 25, 2017Castro County, Lamb County, Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2017, 10:38 PM CDT for Castro County, Lamb County, Parmer County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2017, 10:38 PM CDT (03:38 UTC)
Expired
Jun 25, 2017, 11:15 PM CDT
In force
37 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Castro County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:59 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:27 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 25, 6:27 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
627 PM CDT Sun Jun 25 2017

.AVIATION...
A storm complex is developing across ERN NM and the WRN OK
Panhandle. This complex is expected to push across all three TAF
sites later tonight. TAF amendments will be required if storms
look to directly impact a terminal, otherwise, will stay with VCTS
for now.

&&

.PREV DISCUSSION... /issued 306 PM CDT Sun Jun 25 2017/

DISCUSSION...
Better convection chances will take place tonight with a number of
better factors in place across the region.

We will see more of our typical northwest flow summer time
thunderstorms this evening through early Monday morning. The upper
ridge will continue to buckle with the ridge axis shifting east. A
more pronounced short wave aloft rotating around the upper ridge
will dive down east-southeast tonight promoting increased
overnight convection. Convection was already developing in central
New Mexico this afternoon in response to this short wave.
Clearing low stratus in eastern New Mexico will give way to
healthy surface based instability this afternoon. During the
evening and overnight hours locally, elevated instability will
continue amidst continued moist southeasterly flow. Given a very
unstable atmosphere, storms entering the region from the west will
be capable of becoming severe with large hail and wind the
primary threats.

Monday and Tuesday continue to remain more questionable in terms
of thunderstorm chances. An upper level low in southwestern Canada
will continue to flatten the ridge. We will lose much of our upper
level support with a decrease in jet level winds. After midweek,
we will see mostly zonal flow aloft but rising heights/thickness
values will boost temperatures back above seasonal averages. The
upper low over southwest Canada will move into the Northern Plains
and upper Midwest by late week sending a cold front down close to
the region. However, models have been backing off with this front
for Friday night/Saturday morning.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/74
Hazardous weather outlook, Jun 25, 2:58 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
258 PM CDT Sun Jun 25 2017

TXZ021>044-262000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
258 PM CDT Sun Jun 25 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected to develop over eastern New
Mexico this evening and move into West Texas. A very unstable
atmosphere may allow storms to become severe with wind gusts to 65
mph and hail up to golf ball size. Additionally, this activity may
bring locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:14 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer31 min
Jun 25, 10:42 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer33 min
Jun 25, 10:54 PM CDTAreal Flood AdvisoryLUBCastro, Parmer66 min
Jun 25, 11:11 PM CDTTornado WarningLUBBailey, Lamb34 min
Jun 25, 11:27 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb33 min
Jun 25, 11:34 PM CDTAreal Flood AdvisoryLUBBailey, Lamb86 min
Jun 26, 12:01 AM CDTAreal Flood AdvisoryLUBBriscoe, Castro, Swisher119 min
Jun 26, 12:46 AM CDTAreal Flood AdvisoryLUBCochran, Hockley, Terry, Yoakum89 min
Jun 26, 1:28 AM CDTAreal Flood AdvisoryLUBTerry, Yoakum92 min
Jun 26, 1:38 AM CDTAreal Flood AdvisoryLUBLubbock52 min
Jun 26, 1:41 AM CDTAreal Flood AdvisoryLUBHockley64 min
Jun 26, 1:48 AM CDTSevere Thunderstorm WarningLUBLubbock, Lynn, Terry27 min
Jun 26, 1:59 AM CDTAreal Flood AdvisoryLUBLubbock, Lynn61 min
Jun 26, 2:12 AM CDTSevere Thunderstorm WarningLUBLynn33 min
Jun 26, 2:35 AM CDTAreal Flood AdvisoryLUBLynn85 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.